L-Deprenyl (Selegiline) Combined with an SSRI/SNRI?

StarScream66

StarScream66

Member
Awards
2
  • First Up Vote
  • Established
I really like the benefits associated with Selegiline, but I'm currently taking an SNRI and I was wondering if that might conflict with it. Does anyone have any experience with this? I don't want to have serotonin syndrome.
 

N2ofusion

Member
Awards
2
  • Established
  • First Up Vote
Not sure why that’d be a good combo. It’s a pretty aggressive stim and there isn’t a lot of info on that combination. I’d stay away honestly. A bad reaction wouldn’t be worth it
 
StarScream66

StarScream66

Member
Awards
2
  • First Up Vote
  • Established
Selegiline isn't a stimulant, although it converts to methamphetamine and amphetamine as byproducts of enzyme conversion, which will fail a drug test, but won't stimulate you. The reason I was wondering is because if you take Selegiline with PEA it allows the PEA to cross the BBB and you can actually feel the effects of it. It's an MAOI-B, so it might have some crossover with the SNRI which is why I was concerned. But I'll ask my shrink about it and see what he thinks.
 
StarScream66

StarScream66

Member
Awards
2
  • First Up Vote
  • Established
Selegiline isn't a stimulant, although it converts to methamphetamine and amphetamine as byproducts of enzyme conversion, which will fail a drug test, but won't stimulate you. The reason I was wondering is because if you take Selegiline with PEA it allows the PEA to cross the BBB and you can actually feel the effects of it. It's an MAOI-B, so it might have some crossover with the SNRI which is why I was concerned. But I'll ask my shrink about it and see what he thinks.
 

Rebuild

Member
Awards
1
  • First Up Vote
I don't think there will be any adverse reactions at a low dose (1/16th to 1/8th of a pill) if that is what you are asking. But I know someone who used deprenyl for a few months, he looked and acted coked out all the time, talking a million miles an hour, in one long ass sentence. Was also super impulsive. I wouldn't recommend it, and would never try it myself. It will be very obvious you are on something, leave it to the Parkinson's patients.
 

Rebuild

Member
Awards
1
  • First Up Vote
In low doses Deprenyl is an MAO-B inhibitor, which only prevents the degradation of dopamine. At higher doses, it loses its specificity, also becoming an MAO-A inhibitor, which will prevent the degradation of dopamine, epinephrine, and serotonin. So at higher doses (a full pill), the risk of serotonin syndrome or a hypertensive crisis would be very real.
 
StarScream66

StarScream66

Member
Awards
2
  • First Up Vote
  • Established
In low doses Deprenyl is an MAO-B inhibitor, which only prevents the degradation of dopamine. At higher doses, it loses its specificity, also becoming an MAO-A inhibitor, which will prevent the degradation of dopamine, epinephrine, and serotonin. So at higher doses (a full pill), the risk of serotonin syndrome or a hypertensive crisis would be very real.
I think they're usually around 5mg tablets and I used to split them into 2.5mg.
 
StarScream66

StarScream66

Member
Awards
2
  • First Up Vote
  • Established
In low doses Deprenyl is an MAO-B inhibitor, which only prevents the degradation of dopamine. At higher doses, it loses its specificity, also becoming an MAO-A inhibitor, which will prevent the degradation of dopamine, epinephrine, and serotonin. So at higher doses (a full pill), the risk of serotonin syndrome or a hypertensive crisis would be very real.
I think they're usually around 5mg tablets and I used to split them into 2.5mg.
 
StarScream66

StarScream66

Member
Awards
2
  • First Up Vote
  • Established
I don't think there will be any adverse reactions at a low dose (1/16th to 1/8th of a pill) if that is what you are asking. But I know someone who used deprenyl for a few months, he looked and acted coked out all the time, talking a million miles an hour, in one long ass sentence. Was also super impulsive. I wouldn't recommend it, and would never try it myself. It will be very obvious you are on something, leave it to the Parkinson's patients.
He might have been having a maniac episode brought on by it. I've used it quite regularly in the past and had no problems. It's a very fascinating chemical, it can produce a potent antioxidant that the body - superoxide dismutase, and has a variety of other health benefits that the anti-aging community use, along with it being used as a semi-nootropic.

 

Similar threads


Top